Alert archive / Oregon / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jun 30, 2004, 5:14 PM PDT for Baker County, Oregon. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 5:14 PM PDT (00:14 UTC)
- Expired
- Jun 30, 2004, 7:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Baker County, OR
The radar
The Pendleton radar (KPDT), 125 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 010016 FFWBOI ORC001-010215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 514 PM PDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BAKER COUNTY IN NORTHEAST OREGON THIS INCLUDES THE CITY OF BAKER * UNTIL 715 PM PDT * AT 505 PM PDT...VERY HEAVY RAIN WAS INDICATED BY RADAR FROM A THUNDERSTORM 6 MILES SOUTHWEST OF BAKER...MOVING NORTH AT 10 MPH. LAT...LON 4465 11812 4460 11784 4495 11762 4498 11799 $$ TE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:45 PM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 30, 1:45 PM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
245 PM MDT WED JUN 30 2004
.SHORT TERM...TONIGHT THROUGH SATURDAY...MOIST AND UNSTABLE THROUGH
THE SHORT TERM WITH UPPER FLOW CHANGING FROM MAINLY SOUTH TONIGHT TO
MORE WEST FOR SATURDAY. TODAY LOOKS TO BE THE WARMEST FOR THE NEXT
7-10 DAYS AS WELL. UPPER DISTURBANCE OVER NV IS ALREADY HELPING TO
KICK OFF OWYHEE MOUNTAIN AREA THUNDERSTORMS AS OF 2 PM WHILE
STRONGEST INSTABILITY /1500 JKG-1/ OVER BLUE MTS SEEMS TO REMAIN
CAPPED PER RUC NEG BOUY ENERGY AROUND 100 JKG-1...BUT HARNEY SHOULD
BREAK OUT BY 4 WITH BKE SHORTLY AFTER AND ANY THUNDERSTORMS THERE
ARE EXPECTED TO BE RATHER WELL ORGANIZED AS THEIR SHEAR /30KTS/ AND
CAPE SUGGESTS. SIMILAR WITH SLIGHTLY COOLER SOUNDINGS NEXT TWO
DAYS...MAIN DIFFERENCE IS NOCTURNAL TS EXPECTED TONIGHT WITH NEVADA
WAVE AND THEN THE AXIS OF SCATTERED /OR HIGH CHANCE OF/
AFTERNOON-EVENING THUNDERSTORMS IS EXPECTED TO BE ORIENTED MORE
NE-SW ACROSS CWFA THURSDAY THEN ENE-WSW OVER SRN ZONES ON FRIDAY
AFTERNOON. STILL ISOLD TO SCT TS EACH AFTERNOON IN THE SHORT TERM.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...UPPER LEVEL LOW
PRESSURE TROUGH TO MOVE OVER THE REGION ON SUNDAY WITH BEST DYNAMICS
AND CHANCE POPS FOCUSED ACROSS THE NORTH. ASSOCIATED SURFACE COLD
FRONT EARLY TO MID DAY SUNDAY WITH TEMPERATURES COOLING TO NEAR
NORMAL TO SLIGHTLY BELOW BEHIND THE FRONT THROUGH THE REMAINDER OF
THE EXTENDED PERIOD. LOW CONFIDENCE IN THE TUESDAY THROUGH
WEDNESDAY TIME-FRAME AS THE MODELS DIVERGE SIGNIFICANTLY WITH
PROPOSED SOLUTIONS. THE OPERATIONAL GFS AND GFS ENSEMBLES AGREE TO
LINGER THE UPPER TROUGH OVER THE REGION...WHILE THE ECMWF AND
CANADIAN MODELS SUGGEST A MORE PROGRESSIVE SOLUTION OF REBUILDING A
RIDGE AHEAD OF THE NEXT WAVE. IN THE FACE OF UNCERTAINTY...MADE
ONLY MINOR ADJUSTMENTS TO THE CURRENT FORECAST IN KEEPING A WEAKLY
PROGRESSIVE SOLUTION AND ONLY LINGERING POPS IN THE BOISE AND WEST
CENTRAL MOUNTAINS TUESDAY AND WEDNESDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...FLOOD WATCH FOR FLASH FLOODING FROM 3 PM PDT UNTIL 11 PM PDT IN
BAKER COUNTY AND EXTREME NORTHERN HARNEY COUNTY ORZ061>062.
&&
SHORT TERM...VM
LONG TERM....DGHazardous weather outlook, Jun 30, 5:03 AM PDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 603 AM MDT WED JUN 30 2004 IDZ012-014>016-028>030-ORZ064-011200- CAMAS PRAIRIE-LOWER TREASURE VALLEY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- 603 AM MDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. IDZ011-013-ORZ061>063-011200- BAKER COUNTY-BOISE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- WEST CENTRAL MOUNTAINS- 603 AM MDT (503 AM PDT) WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AND OR FLASH FLOODING...SOME THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AND OR FLASH FLOODING THURSDAY...SOME THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PEOCEDURES.
In the hours before
Local storm report, Jun 30, 1:01 PM PDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BOISE ID
201 PM MDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND GST 18 NNE ANDREWS 42.71N 118.51W
06/29/2004 44 MPH HARNEY OR MESONET
LITTLE MCCOY CREEK RAWS 5080 FEET
0907 PM TSTM WND GST 16 W FIELDS 42.26N 118.98W
06/29/2004 46 MPH HARNEY OR MESONET
BASQUE HILLS RAWS 5079 FEET
0812 PM TSTM WND GST 2 NNW FRUITVALE 44.82N 116.42W
06/29/2004 43 MPH ADAMS ID MESONET
WEISER RIVER RAWS 3770 FEET
0810 PM TSTM WND GST 18 SE ROME 42.63N 117.39W
06/29/2004 52 MPH MALHEUR OR MESONET
GRASSY MOUNTAIN RAWS 4560 FEET
0708 PM TSTM WND GST 2 WNW CUPRUM 45.08N 116.70W
06/29/2004 61 MPH ADAMS ID MESONET
SNAKE RIVER RAWS 4100 FEET ALSO GUST 63 MPH IN THE HOUR
ENDING AT 2008 MDT.
0650 PM HAIL 5 SSE CASCADE 44.45N 116.00W
06/29/2004 0.75 INCH VALLEY ID TRAINED SPOTTER
0600 PM TSTM WND GST 4 SW ONTARIO 43.98N 117.03W
06/29/2004 44 MPH MALHEUR OR MESONET
MALHEUR EXPERIMENT STATION
0555 PM TSTM WND GST 11 W HALFWAY 44.88N 117.34W
06/29/2004 47 MPH BAKER OR MESONET
SPARTA BUTTE RAWS 4278 FEET
0544 PM TSTM WND GST 1 NE PARMA 43.80N 116.93W
06/29/2004 41 MPH CANYON ID MESONET
PARMA EXTENSION SITE
0537 PM FLASH FLOOD 10 W RICHLAND 44.77N 117.37W
06/29/2004 BAKER OR LAW ENFORCEMENT
MUD SLIDE ON HIGHWAY 86 WEST OF RICHLAND.
0531 PM TSTM WND GST 12 E BOISE 43.61N 116.23W
06/29/2004 51 MPH ADA ID MESONET
LUCKY PEAK RAWS 3170 FEET
0530 PM TSTM WND DMG 12 NE HALFWAY 45.00N 116.94W
06/29/2004 BAKER OR LAW ENFORCEMENT
TREES UPROOTED AND POWER LINES DOWN
0530 PM TSTM WND DMG 2 S BOISE 43.58N 116.23W
06/29/2004 ADA ID NWS EMPLOYEE
TREES DOWN AT VISTA AND LEMHI.
0520 PM FLASH FLOOD BOISE 43.61N 116.23W
06/29/2004 ADA ID PUBLIC
FLOODING IN BASEMENT OF IDAHO STATE CAPITAL BUILDING.
0519 PM TSTM WND DMG BOISE 43.61N 116.23W
06/29/2004 ADA ID UTILITY COMPANY
APPROXIMATELY 8500 WITHOUT POWER IN THE KUNA-BOISE
AREA...INITIALLY LOST POWER 519-528 PM.
0516 PM TSTM WND GST 2 WSW ONTARIO 44.01N 117.01W
06/29/2004 40 MPH MALHEUR OR OFFICIAL NWS OBS
ONTARIO AIRPORT
0515 PM FLASH FLOOD 15 SW HOMEDALE 43.62N 116.94W
06/29/2004 OWYHEE ID OTHER FEDERAL
LESLIE GULCH ROAD WASHOUT
0515 PM TSTM WND GST 7 NW MELBA 43.37N 116.53W
06/29/2004 42 MPH CANYON ID MESONET
NAMPA AGRIMET 2634 FEET
0515 PM HAIL 3 NE BOISE 43.64N 116.19W
06/29/2004 0.75 INCH ADA ID TRAINED SPOTTER
0511 PM TSTM WND GST 7 NNW MELBA 43.91N 116.20W
06/29/2004 51 MPH CANYON ID TRAINED SPOTTER
THUNDERSTORM GUST FRONT WINDS WITH BLOWING DUST AND
VISIBILITY 1/4 MILE OR LESS.
0508 PM TSTM WND GST 6 S NAMPA 43.49N 116.56W
06/29/2004 58 MPH CANYON ID PUBLIC
0500 PM HEAVY RAIN 2 NE BOISE 43.63N 116.20W
06/29/2004 1.29 INCH ADA ID MESONET
BOISE FEDERAL BLDG 1.26 INCHES IN 45 MINUTES
0457 PM TSTM WND GST 11 ENE DIAMOND 43.10N 118.50W
06/29/2004 52 MPH HARNEY OR MESONET
RIDDLE MOUNTAIN RAWS 6352 FEET
0439 PM TSTM WND GST 14 SW ADRIAN 43.58N 117.23W
06/29/2004 63 MPH MALHEUR OR MESONET
OWYHEE RIDGE RAWS
0420 PM HAIL BAKER 44.77N 117.83W
06/29/2004 0.75 INCH BAKER OR TRAINED SPOTTER
0400 PM HEAVY RAIN 2 ENE BOISE 43.62N 116.19W
06/29/2004 1.23 INCH ADA ID MESONET
BOISE USBR 1.02 INCHES IN 1 HR
0357 PM HAIL N HOLLISTER 42.35N 114.59W
06/29/2004 1.00 INCH TWIN FALLS ID DEPT OF HIGHWAYS
&&
03Local storm report, Jun 30, 4:39 PM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
539 PM MDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 6 NNW UNITY 44.53N 118.22W
06/29/2004 BAKER OR TRAINED SPOTTER
MUD SLIDE ACROSS U.S HIGHWAY 26 NORTH OF UNITY.
&&The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:15 PM PDT | Severe Thunderstorm Warning | BOI | Malheur | 60 min |
| Jun 30, 6:22 PM PDT | Flash Flood Warning | BOI | Malheur | 113 min |
| Jun 30, 7:15 PM PDT | Flash Flood Warning | BOI | Baker | 90 min |
Nearby
Flash Flood Warnings in Oregon, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.